Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 23, 2000, 4:56 PM EDT for Lawrence County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 4:56 PM EDT (20:56 UTC)
- Expired
- May 23, 2000, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WUUS51 KPBZ 232057 SVRPIT PAC073-232200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 456 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 600 PM EDT * AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF BESSEMER...OR ABOUT 8 MILES NORTH OF EAST PALESTINE...MOVEMENT EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BESSEMER AT 555 PM EDT. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... OAKWOOD OAKLAND NEW CASTLE NORTHWEST NEW CASTLE BESSEMER <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:40 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 23, 3:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT TUE MAY 23 2000 PCPN HAS BCM MORE SCT DURG AFTN...WITH TSTMS NOW POPPING OVR ERN OH. BRKS IN CLD CVR ACRS OH HV HELPED GET CNVCTN GOING. STILL POTENTIAL FOR SPOTTY SVR STORMS THIS EVE ACRS FA MNLY IN WEST. WL KEEP LKLY POPS FOR SHWRS/TSTMS IN ALL ZNS ERY TNGT...CHC LTR ON. DIFFICULT TO TIME SHRTWVS IN BROAD UPR FLO. STILL GENLY LOOKS LIKE ONE SHRTWV WL SWEEP THRU AREA LTR THIS EVE...THEN STGR ONE ACRS NRN SECTS WED AFTN. BEST CHC OF SVR WX SHUD BE WED AFTN AHD OF CDFNT. WITH SUCH STG WIND FIELD ALF...BEST POTENTIAL WL BE FOR DAMAGING WINDS ALTHO HAIL ALSO PSBL. WL GO WELL ABV MOS POPS WED....LKLY POPS FOR TSTMS WITH STG WINDS AND HAIL ALL ZNS. WL NOT INCLUDE SEVERE WORD YET...THO LTR SHIFTS MAY WANT TO CONSIDER. FOR WED NGT...WL INCLUDE CHC POPS ERY...THEN PTCLDY. DRY THU. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 37 min |
| May 23, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 41 min |
| May 23, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| May 23, 7:16 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 64 min |
| May 23, 7:56 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.